zbMATH — the first resource for mathematics

Global existence and long-time behavior of smooth solutions of two-fluid Euler-Maxwell equations. (English) Zbl 1251.35159
Summary: We consider Cauchy problems and periodic problems for two-fluid compressible Euler-Maxwell equations arising in the modeling of magnetized plasmas. These equations are symmetrizable hyperbolic in the sense of Friedrichs but don’t satisfy the so-called Kawashima stability condition. For both problems, we prove the global existence and long-time behavior of smooth solutions near a given constant equilibrium state. As a byproduct, we obtain similar results for two-fluid compressible Euler-Poisson equations.

35Q60 PDEs in connection with optics and electromagnetic theory
35Q31 Euler equations
35Q05 Euler-Poisson-Darboux equations
35L45 Initial value problems for first-order hyperbolic systems
35B40 Asymptotic behavior of solutions to PDEs
Full Text: DOI
[1] Alì, G., Global existence of smooth solutions of the N-dimensional Euler-Poisson model, SIAM J. appl. math., 35, 389-422, (2003) · Zbl 1043.35109
[2] Alì, G.; Jüngel, A., Global smooth solutions to the multi-dimensional hydrodynamic model for two-carrier plasmas, J. differential equations, 190, 663-685, (2003) · Zbl 1020.35072
[3] Beauchard, K.; Zuazua, E., Large time asymptotics for partially dissipative hyperbolic systems, Arch. ration. mech. anal., 199, 177-227, (2011) · Zbl 1237.35017
[4] Besse, C.; Degond, P.; Deluzet, F.; Claudel, J.; Gallice, G.; Tessieras, C., A model hierarchy for ionospheric plasma modeling, Math. models methods appl. sci., 14, 393-415, (2004) · Zbl 1177.76456
[5] Bianchini, S.; Hanouzet, B.; Natalini, R., Asymptotic behavior of smooth solutions for partially dissipative hyperbolic systems with a convex entropy, Comm. pure appl. math., 60, 1559-1622, (2007) · Zbl 1152.35009
[6] Carbou, G.; Hanouzet, B.; Natalini, R., Semilinear behavior for totally linearly degenerate hyperbolic systems with relaxation, J. differential equations, 246, 291-319, (2009) · Zbl 1171.35073
[7] Chen, F., Introduction to plasma physics and controlled fusion, vol. 1, (1984), Plenum Press New York
[8] Chen, G.Q.; Jerome, J.W.; Wang, D.H., Compressible Euler-Maxwell equations, Transport theory statist. phys., 29, 311-331, (2000) · Zbl 1019.82023
[9] Degond, P.; Deluzet, F.; Savelief, D., Numerical approximation of the Euler-Maxwell model in the quasineutral limit, J. comput. phys., 231, 1917-1946, (2012) · Zbl 1244.82009
[10] Duan, R.J., Global smooth flows for the compressible Euler-Maxwell system: the relaxation case, J. hyperbolic differ. equ., 8, 375-413, (2011) · Zbl 1292.76080
[11] Evans, L.C., Partial differential equations, Grad. stud. math., vol. 19, (1998), American Mathematical Society Providence, RI
[12] Friedrichs, K.O., Symmetric hyperbolic linear differential equations, Comm. pure appl. math., 7, 345-392, (1954) · Zbl 0059.08902
[13] Germain, P.; Masmoudi, N., Global existence for the Euler-Maxwell system, (2011), preprint
[14] Guo, Y., Smooth irrotational flows in the large to the Euler-Poisson system in \(\mathbb{R}^{3 + 1}\), Comm. math. phys., 195, 249-265, (1998) · Zbl 0929.35112
[15] Guo, Y.; Strauss, W., Stability of semiconductor states with insulating and contact boundary conditions, Arch. ration. mech. anal., 179, 1-30, (2006) · Zbl 1148.82030
[16] Hanouzet, B.; Natalini, R., Global existence of smooth solutions for partial dissipative hyperbolic systems with a convex entropy, Arch. ration. mech. anal., 169, 89-117, (2003) · Zbl 1037.35041
[17] Hsiao, L.; Markowich, P.A.; Wang, S., The asymptotic behavior of globally smooth solutions of the multidimensional isentropic hydrodynamic model for semiconductors, J. differential equations, 192, 111-133, (2003) · Zbl 1045.35088
[18] Kato, T., The Cauchy problem for quasi-linear symmetric hyperbolic systems, Arch. ration. mech. anal., 58, 181-205, (1975) · Zbl 0343.35056
[19] Klainerman, S.; Majda, A., Singular limits of quasilinear hyperbolic systems with large parameters and the incompressible limit of compressible fluids, Comm. pure appl. math., 34, 481-524, (1981) · Zbl 0476.76068
[20] Majda, A., Compressible fluid flow and systems of conservation laws in several space variables, (1984), Springer-Verlag New York · Zbl 0537.76001
[21] Marcati, P.; Natalini, R., Weak solutions to a hydrodynamic model for semiconductors and relaxation to the drift diffusion equations, Arch. ration. mech. anal., 129, 129-145, (1995) · Zbl 0829.35128
[22] Markowich, P.A.; Ringhofer, C.A.; Schmeiser, C., Semiconductor equations, (1990), Springer-Verlag New York · Zbl 0765.35001
[23] T. Nishida, Nonlinear hyperbolic equations and related topics in fluids dynamics, in: Publications Mathématiques dʼOrsay, No. 78-02, Université Paris-Sud, Orsay, 1978.
[24] Peng, Y.J.; Wang, S., Convergence of compressible Euler-Maxwell equations to compressible Euler-Poisson equations, Chin. ann. math. ser. B, 28, 583-602, (2007) · Zbl 1145.35347
[25] Peng, Y.J.; Wang, S., Convergence of compressible Euler-Maxwell equations to incompressible Euler equations, Comm. partial differential equations, 33, 349-376, (2008) · Zbl 1145.35054
[26] Peng, Y.J.; Wang, S., Rigorous derivation of incompressible e-MHD equations from compressible Euler-Maxwell equations, SIAM J. math. anal., 40, 540-565, (2008) · Zbl 1170.35081
[27] Peng, Y.J.; Wang, S., Asymptotic expansions in two-fluid compressible Euler-Maxwell equations with small parameters, Discrete contin. dyn. syst., 23, 415-433, (2009) · Zbl 1369.35088
[28] Peng, Y.J.; Wang, S.; Gu, G.L., Relaxation limit and global existence of smooth solutions of compressible Euler-Maxwell equations, SIAM J. math. anal., 43, 944-970, (2011) · Zbl 1231.35039
[29] Poupaud, F.; Rascle, M.; Vila, J.P., Global solutions to the isothermal Euler-Poisson system with arbitrarily large data, J. differential equations, 123, 93-121, (1995) · Zbl 0845.35123
[30] Rishbeth, H.; Garriott, O.K., Introduction to ionospheric physics, (1969), Academic Press
[31] Shizuta, Y.; Kawashima, S., Systems of equations of hyperbolic-parabolic type with applications to the discrete Boltzmann equation, Hokkaido math. J., 14, 249-275, (1985) · Zbl 0587.35046
[32] Texier, B., WKB asymptotics for the Euler-Maxwell equations, Asymptot. anal., 42, 211-250, (2005) · Zbl 1116.35114
[33] Xu, J., Global classical solutions to the compressible Euler-Maxwell equations, SIAM J. math. anal., 43, 2688-2718, (2011) · Zbl 1252.35183
[34] Yong, W.A., Entropy and global existence for hyperbolic balance laws, Arch. ration. mech. anal., 172, 247-266, (2004) · Zbl 1058.35162
[35] Zeng, Y.N., Gas dynamics in thermal nonequilibrium and general hyperbolic systems with relaxation, Arch. ration. mech. anal., 150, 225-279, (1999) · Zbl 0966.76079
[36] Zhang, B., Convergence of the Godunov scheme for a simplified one-dimensional hydrodynamic model for semiconductor devices, Comm. math. phys., 157, 1-22, (1993) · Zbl 0785.76053
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.